It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • HELP! (sorry...long)

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-26-2007, 08:42 PM   #1
    cosmo20
    Newbie
    (female)
     
    Join Date: Oct 2007
    Location: United States
    Posts: 8
    cosmo20 HB User
    Question HELP! (sorry...long)

    In June, 2004, I had a total hysterectomy. Developed a wound infection and was quite ill. Once home, continued to get worse (tremors, extreme panic attacks, weak, breathless, resting heart rate of 140, weight loss). After a month I was diagnosed with Graves.

    Had the usual workup-labs, US, scans, etc. Started out on Tapazole, Toprol and ativan(developed horrible hives twice), and ultimately had RAI. Continued to have spurts of hyper, and eventually became euthyroid about 7 months later.

    Since that time I have been feeling WELL. No meds. No complaints.

    I continued to have routine endo check-ups. I have several nodules so I have ocassional US's and biopsies.

    Problems started again this past August. I began to experience extreme anxiety and panic attacks. I was unable to concentrate...even speech was difficult. Then insomnia started. Sleep deprivation just magnified the other symptoms. I became depressed and cried easily. I kept telling my husband it felt very similar to when I was hyperthyroid...except I was gaining weight rather rapidly...for no reason. It was like I was in someone else's body.

    I went to my GP thinking I needed an antidepressant. He ran some thyroid tests and turns out I was hypo.

    Went to an endo..she drew blood, started me on levoxyl 25 mcg and told me to come back in a month. I called 2 weeks later (feeling worse than ever) and she said I not only had Graves but Hashi's too.

    8/29 Labs:
    TSH 8.7 (.35-5.50)
    T4 7.9 (4.5-12)
    T3 Uptake 27 (24-39)
    Free Thyroxine Index 2.1 (1.2-4.9)
    T4, Free (Direct) 1.00 (.61-1.76)
    TPO Ab <10 (0-34)
    Antithyroglobulin Ab <20 (0-40)
    TSI 297 (0-129)
    (I don't see where this indicates Hashi's????) Endo increased Levoxyl to 50 mcg.

    I started to get relief from my brain fog and anxiety...but within 4-5 days, seemed to develop arthritis throughout my body. My joints ache! My muscles ache! I feel like someone has pumped me up with fluid. And by 1pm each day, I CRASH. Just feel like I can't stand anymore. My legs feel like lead and throb. I've gained about 12 lbs in a couple months.

    9/29 Labs ( after 2 weeks on 50 mcg):
    TSH of 1.7 (.35-5.5)
    T4 11.6 (4.5-12.0)
    T3 Uptake 31 (24-39)
    Free Thyroxine Index 3.6 (1.2-4.9)
    T4 Free (direct) 1.19 (.61-1.76)

    Endo doesn't want to see me again until the end of Dec! When I described my worsening symptoms, she rolled her eyes and said what do you expect? It's only been a few weeks!

    I KNOW this isn't normal. I'm usually a very active person. I can't believe it's a coincidence that these debilitating symptoms started shortly after beginning T4. What is this doctor missing??

    I brought my records to another doctor today (was recommended on the Armour site).

    He ordered labs. In addition to thyroid panel and antibodies, is checking ANA, CEA, Sed Rate, IgE, Vit. B12, Vit. D, 25 Hydroxy, Folite(?), Progesterone, DHEA-S, Testosterone, Estradone (?), Estradiol..and some others I can't read.

    I was relieved to hear him say "how a patient feels" is at the top of his list, THEN looks at labs. And he was confident he would help me. He seemed to feel very strongly that it was important to balance my reproductive hormones in order to improve my thyroid. (He said he only uses natural products for this). He said once all labs came back we would meet to discuss a game plan.

    I am nervous, however, because he told me to increase my levoxyl to 100mcg after I get my blood drawn (tomorrow). He felt the 50mcg was a useless dose. I'm just afraid of going back to that AWFUL hyper state. How long does a does increase take before you feel it's effect?

    Does it sound like I'm on the right track? Can this sudden body arthritis/muscle pain all be thyroid?? Any and all input would be greatly appreciated! Again...sorry so long!

     
    Sponsors Lightbulb
       
    Old 10-27-2007, 07:57 PM   #2
    katkatdd
    Veteran
    (female)
     
    Join Date: Oct 2006
    Location: Redlands CA USA
    Posts: 492
    katkatdd HB User
    Re: HELP! (sorry...long)

    Wow I am so sorry you are suffering thru all of this. But let me tell you that reading your story it sounds exactly like MINE! Well most of it anyways. I also suffer so badly everyday with horrid symptoms. I did the RAI treatment for Grave's last Feb and have never felt well.. I may have spurts of a few days here or there that I might feel kinda normal. SOme days I feel like I am just going to stop breathing and die right there. Terrible.... So I just wanted to let you know taht you are definatley not alone!

    Sounds like you have a good dr now though!

     
    Old 10-27-2007, 08:44 PM   #3
    Chelle97
    Newbie
    (female)
     
    Join Date: Oct 2007
    Location: Nashville, TN, USA
    Posts: 9
    Chelle97 HB User
    Re: HELP! (sorry...long)

    WOW! Your symptoms are pretty bad! But you sound lucky enough to have found a doctor that doesn't just look at lab results! I've been to 4 doctors and although I have horrible symptoms and have been tested thoroughly, they still tell me I'm normal!
    How did you find that doctor??? Can anyone recommend a good doctor in the Nashville, TN or area in anywhere even close??

     
    Old 11-04-2007, 09:40 AM   #4
    cosmo20
    Newbie
    (female)
     
    Join Date: Oct 2007
    Location: United States
    Posts: 8
    cosmo20 HB User
    Re: HELP! (sorry...long)

    First, to katkatdd and Chelle97 - thank you for your replies! Chelle - I found the current doctor on the Armour site - physician finder.

    Again, sorry my original post was soooo long.

    Short update - I had new bloodwork done and will be meeting with doc this wed to see what's what. In the mean time, I increased my levoxyl to 75 (rather than the 100 the doc recommended). From what I've been reading, it sounds like it's difficult to correct levels once you've been on a dose that's too high. That, along with my fear of hyper symptoms helped make that decision. I can always raise it in a few weeks if needed.

    I don't know if it's possible from the 25mg dose increase, but in 6 days, my joint/muscle pain has improved dramatically. While still stiff and achey, there is a BIG difference.

    I'm quite curious as to what the new bloodwork shows. I've made up my mind, however, that until I feel that my thyroid is STABLE, I don't want to think about adding any additional hormones (estrogen, etc.). ONE issue/hormone at a time!

    I never wanted/considered HRT anyway...but if it's strongly suggested and makes sense to me; I will only go SLOWLY, one at a time, so that it will be easier to determine WHAT replacement is doing what!

     
    Old 11-04-2007, 12:45 PM   #5
    sadie33
    Junior Member
    (female)
     
    Join Date: Nov 2007
    Location: Farmington, Utah, USA
    Posts: 23
    sadie33 HB User
    Re: HELP! (sorry...long)

    I am curious, what did your B12 come back at? Look up symptoms of low B12 it has everything from achey bones, dep0resion to heart palpatations. My mom is hypo thyroid and also B12 deficiant and she needs both.

     
    Old 11-04-2007, 01:21 PM   #6
    cosmo20
    Newbie
    (female)
     
    Join Date: Oct 2007
    Location: United States
    Posts: 8
    cosmo20 HB User
    Re: HELP! (sorry...long)

    Hi Sadie

    I don't have any results yet. I see the doc on wednesday.

    I did read symptoms of B12 deficiency - that's why I requested the test.

    But I really think it (joint/muscle pain) was thyroid or levoxyl related. I had NO problem until I started the levoxyl back in the end of August. It's only recently that I increased the dose from 50 to 75 that I'm starting to see an improvement.

    I'll post my labs when I get them.

    Thanks!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Will "Bouncy Vision" go away...HELP!!!? Giovanni Miceli Inner Ear Disorders 17 05-20-2010 07:49 PM
    need help ceeceee Autism Spectrum 8 04-25-2010 02:20 PM
    Please help low eGFR WhenItRains Kidney Disorders 6 04-25-2010 09:06 AM
    Pain Med Addiction and Suboxone? Help please. holdenbryan Addiction & Recovery 12 04-24-2010 04:09 PM
    Help...arm pain? Robin Boetcher Open to All Other Health Topics 3 04-24-2010 07:08 AM
    just found out my fiancé was raped when she was 15, how do i help her kor8806 Mental Health 3 04-23-2010 08:29 AM
    fusion in 2006-now scoliosis!!!Help me! babyboomer6 Back Problems 0 04-23-2010 07:29 AM
    i need a little help hiera Heart Disorders 23 11-30-2004 06:05 PM
    I urgently need help with my best friend! caprisun1202 Pain Management 14 12-05-2003 09:50 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:05 PM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!